Error message

Deprecated function: The each() function is deprecated. This message will be suppressed on further calls in theme_biblio_custom() (line 367 of /home/ajphs/public_html/sites/all/modules/biblio/includes/biblio_theme.inc).

Ethambutol Induced Exfoliative Dermatitis

Asian Journal of Pharmaceutical and Health Sciences,2013,3,3,741-742.
Published:August 2013
Type:Case Report
Authors:
Author(s) affiliations:

Vaishnavi Naik1, Varsha A Prabhu1, Rajesh V1,*, SurulivelRajan M1, Shastry BA2, Saravu Kavitha

1Department of Pharmacy Practice, Manipal College of Pharmaceutical Sciences, Manipal University, India.

2Department of General Medicine, Kasturba Medical College, Manipal University, India.

Abstract:

Tuberculosis (TB) is a common infectious disease in the developing countries and first line anti-tubercular drugs are found to be effective. Exfoliative dermatitis caused by ethambutol is an uncommon, but serious adverse drug reaction. After one month of anti-tubercular therapy, a patient developed papulovesicular skin lesions of bilateral limbs and dechallenge was done. The condition worsened and she was treated with IV hydroxyzine 25mg, IV pheniramine maleate SOS, Oint. Betamethasone as topical steroid and liquid paraffin for the management of exfoliate dermatitis. On rechallenge, it was found that ethambul was found be reason for the dermatitis and was discontinued. Early recognition of the reaction and cessation of the causative drug can stop the progression of skin rashes and normalize the patient as in this case.

Scaly eruptions and skin lesions of leg